Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Having diarrhea and rumbling stomach. Consuming only crackers and bananas. Cause? What can be done?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 567 Questions
Question
hi last monday i started with some diarrhea that has now a week later subsided a bit but i still have rumbling stomach no abdominal pain no fever no vomiting just feel like i have either gas or have to use the bathroom and all i can eat is crackers and bananas cause i'm scared to irritate the bowel movements i am staying hydrated just never had diarrhea or any other stomach issues for more then a day and i don't like going to doctors for no reason but i wish this issue got resolved i know i felt a bit better last friday and had normal food which i shouldn't have i think
Posted Fri, 12 Jul 2013 in Digestion and Bowels
 
 
Answered by Dr. Jay Patel 2 hours later
Hi,

Welcome to Health care magic.

I am Dr XXXXXXX and I will try my level best to help you.

Based on the information provided, you were scared about having an irritable bowel disease and had some diarrhea. With the history of taking antibiotics for 3 days and their after you had diarrhea.

Their are two probable cause that can lead to such issues
1) Stress induced diarrhea &
2) pseudomembrane colitis (post antibiotics diarrhea)

From my standpoint it seem like you are having as pseudomembrane colitis which is an opportunistic infection caused after a antibiotic treatment, the bug that cause normally is not capable for causing any harm due to gut flora, but antibiotics does kill some of the gut flora leading a entry point for bacteria Clostridium difficile which is primary cause of diarrhea after antibiotic treatment.

ADVICE:- In case of still having diarrhea, consult your physician and get treated for underlying cause.

Hope it helps, please feel free for any further clarification/ concerns.

Thanks for the query.
Dr XXXXXXX XXXXXXX



Above answer was peer-reviewed by
 
Follow-up: Having diarrhea and rumbling stomach. Consuming only crackers and bananas. Cause? What can be done? 1 hour later
thank you for your reply the diarrhea seems to be subsiding but i still have this 'urge i guess and pressure like you have to use the restroom now if i eat any regular food or dairy i think it will still keep coming. i did drink some probiotic milk saturday and friday i know dairy isn't good for this issue but i thought the probiotic will help i was basically wondering how long i should expect this to last before my body returns to normal it seems like maybe it isn't so serious just a nuissance am I correct? thank you
 
 
Answered by Dr. Jay Patel 1 hour later
Hi,

Welcome back, as you said the diarrhea is subsiding that is good news, but still having urge is sign of irritation. Probiotic milk is good for replacing the lost flora which was killed by antibiotic earlier.

Some of the irritation is caused in middle age women like your self is stress related. Are you having to deal with lot of stress at work? It also appears around menses in some females as it causes a lot of hormonal changes. I would like you to reduce you coffee intake and just take a break for couple of days if possible to calm your nerves.

The irritation or the feeling of urge will subside once stress level goes down. It may take up to 3-5 days to get rid of that urge.

Hope it helps in good way and subsides your issue soon.

Still feel free to contact me in case of any concern.

Thanks again
Dr. XXXXXXX XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Having diarrhea and rumbling stomach. Consuming only crackers and bananas. Cause? What can be done? 7 hours later
thanks for all yoru help i think at this point i am most stressed out about this issue i'm having and i dd cut down on coffee i only drink one small in the morning now my last question is it normal for the stool to not be firm for a few days still will that get back to normal slowly as well? and is there anything i can take food or anything to make it better quicker. thanks again
 
 
Answered by Dr. Jay Patel 5 hours later
Hi,

Welcome back.

The answer to your question about semi-solid stool is YES its normal to have them in semi-solid.

Here is the reason for stool being semi-solid, you are having a lot of fluid as trying to replenish the lost body fluid. Now stool movement normally tend to take like 8-12 hrs to pass from mouth to end. It stays in the last part of gut for about 4-5 hours where much of the fluid is reabsorbed from the stool leading it to have firm state, since you are having mild diarrhea you do pass stool prior the normal time and as result the stool do not stay for longer time in last portion of bowel to get all the fluid reabsorbed. Hence, the stool has semi-solid consistency.

It will come back to normal consistency in few days.

Hope it explains and helps you understand the body's inner mechanism.

Feel free to contact me in case of further queries.
Thanks
Dr XXXXXXX XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor